Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS North Platte, NE

March 29, 20165 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2016, 6:11 PM MDT for 5 counties in Nebraska. It was in force for 107 days. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2016, 6:11 PM MDT (00:11 UTC)
Expired
Jul 15, 2016, 4:00 AM MDT
In force
107 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Arthur County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 6:20 PM MDTHAIL 16 Wsw Lemoyne, NE
Mar 29, 6:30 PM MDTHAIL 0.55 W Lemoyne, NE
Mar 29, 6:42 PM MDTHAIL 0.758 N Lemoyne, NEGROUND IS WHITE FROM HAIL. TIME ESTIMATED FROM RADAR
Mar 29, 7:08 PM MDTHAIL 0.25E Arthur, NEDIME SIZE HAIL COVERS THE GROUND
Jun 26, 6:10 PM MDTHAIL 1.757 Ne Arthur, NE
Jun 28, 7:45 PM MDTTSTM WND DMG5 E Lewellen, NE745 MDT A 50 TO 60 FOOT RUSSIAN OLIVE TREE FELL OVER NEAR CLEAR CREEK WILDLIFE REFUGEE. ALSO REPORTED SEVERAL 6 INCH DIAMETER BRANCHES DOWN, BRANCHES KNOCKED POWER LINES DOWN.
Jul 6, 3:42 PM MDTHAIL 15 Sw Arthur, NE
Jul 6, 4:06 PM MDTHAIL 110 Sw Arthur, NE
Jul 6, 4:09 PM MDTHAIL 0.886 Wsw Arthur, NE
Jul 6, 4:20 PM MDTHAIL 0.883 Sw Arthur, NE
Jul 6, 4:27 PM MDTHAIL 0.883 Ssw Arthur, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

645 
WUUS53 KLBF 300011
SVRLBF
NEC005-101-300100-
/O.NEW.KLBF.SV.W.0001.160330T0011Z-160330T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM MDT TUE MAR 29 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHWESTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 700 PM MDT

* AT 611 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF LEMOYNE TO 10 MILES NORTHWEST
  OF BRULE...MOVING NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE VIEW CAMPGROUND...HAYTHORN LAKE...BELMAR...OTTER CREEK
  CAMPGROUND...ARTHUR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
  LEMOYNE...RUTHON...MCKEAG AND EAGLE GULCH CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
 HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
      4114 10203 4140 10206
TIME...MOT...LOC 0011Z 178DEG 15KT 4138 10164 4121 10201 

HAIL...1.00IN
WIND...<50MPH
 
$$

MOLDAN/COLE
7 follow-up statements
756 
WWUS53 KLBF 300020
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM MDT TUE MAR 29 2016

NEC005-101-300100-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
620 PM MDT TUE MAR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN ARTHUR AND NORTHWESTERN KEITH COUNTIES...

AT 619 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF ARTHUR TO 6 MILES WEST OF LEMOYNE...
MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
 HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.

LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND...HAYTHORN LAKE...BELMAR...OTTER CREEK CAMPGROUND...
ARTHUR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...LEMOYNE...RUTHON...
MCKEAG AND EAGLE GULCH CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE MCCONAUGHY...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
      4114 10203 4140 10206
TIME...MOT...LOC 0019Z 196DEG 18KT 4141 10164 4126 10192 

HAIL...1.00IN
WIND...<50MPH
 
$$

CDC
876 
WWUS53 KLBF 300023
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM MDT TUE MAR 29 2016

NEC005-101-300100-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
623 PM MDT TUE MAR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN ARTHUR AND NORTHWESTERN KEITH COUNTIES...

AT 622 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF ARTHUR TO 6 MILES WEST OF LEMOYNE...
MOVING NORTH AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
 HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.

LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND...HAYTHORN LAKE...BELMAR...OTTER CREEK CAMPGROUND...
ARTHUR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...LEMOYNE...RUTHON...
MCKEAG AND EAGLE GULCH CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE MCCONAUGHY...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
      4114 10203 4140 10206
TIME...MOT...LOC 0022Z 196DEG 18KT 4142 10164 4127 10192 

HAIL...1.75IN
WIND...<50MPH
 
$$

CDC
932 
WWUS53 KLBF 300034
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM MDT TUE MAR 29 2016

NEC005-101-300100-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
634 PM MDT TUE MAR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN ARTHUR AND NORTHWESTERN KEITH COUNTIES...

AT 634 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF ARTHUR TO NEAR LEMOYNE...MOVING
NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
 HIGHWAY 92 BETWEEN MILE MARKERS 129 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.

LOCATIONS IMPACTED INCLUDE...
ARTHUR...HAYTHORN LAKE...LEMOYNE AND MCKEAG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
      4124 10183
TIME...MOT...LOC 0034Z 214DEG 20KT 4145 10164 4132 10186 

HAIL...1.00IN
WIND...<50MPH
 
$$

CDC
748 
WWUS53 KLBF 300049
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM MDT TUE MAR 29 2016

NEC005-101-300059-
/O.CAN.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
649 PM MDT TUE MAR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARTHUR AND
NORTHWESTERN KEITH COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
      4124 10183
TIME...MOT...LOC 0047Z 178DEG 15KT 4151 10164 4138 10186 

$$

CDC
491 
WUUS53 KLBF 150856
SVRLBF
NEC069-075-161-151000-
/O.NEW.KLBF.SV.W.0001.160715T0856Z-160715T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 AM MDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 400 AM MDT

* AT 256 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...OR
  11 MILES EAST OF ALLIANCE...MOVING EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...ASHBY...ANTIOCH...TRALNOR LAKE...WILD HORSE FLATS...
  HERMAN LAKE...BRITTON LAKE...MILES LAKE...BINGHAM...
  DOMINICK LAKE...PATTERSON LAKE...KINCAID LAKE...JERRY LAKE...
  LAKESIDE AND DEER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4214 10272 4207 10192 4162 10204 4191 10268
      4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0856Z 289DEG 26KT 4204 10267 

HAIL...1.25IN
WIND...<50MPH
 
$$

BUTTLER
538 
WWUS53 KLBF 150933
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM MDT FRI JUL 15 2016

NEC069-075-161-151000-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160715T1000Z/
SHERIDAN NE-GARDEN NE-GRANT NE-
333 AM MDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR SOUTHERN SHERIDAN...NORTHERN GARDEN AND WESTERN GRANT COUNTIES...

AT 333 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...OR
18 MILES EAST OF ALLIANCE...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...ASHBY...ANTIOCH...TRALNOR LAKE...WILD HORSE FLATS...
HERMAN LAKE...BRITTON LAKE...MILES LAKE...BINGHAM...DOMINICK LAKE...
PATTERSON LAKE...KINCAID LAKE...JERRY LAKE...LAKESIDE AND DEER LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 250 BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4214 10272 4207 10192 4162 10204 4191 10268
      4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0933Z 285DEG 17KT 4205 10252 

HAIL...1.00IN
WIND...<50MPH
 
$$

BUTTLER
942 
WWUS53 KLBF 150957
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM MDT FRI JUL 15 2016

NEC069-075-161-151007-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-160715T1000Z/
SHERIDAN NE-GARDEN NE-GRANT NE-
357 AM MDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN...NORTHERN
GARDEN AND WESTERN GRANT COUNTIES WILL EXPIRE AT 400 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.

LAT...LON 4214 10272 4207 10192 4162 10204 4191 10268
      4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0956Z 289DEG 26KT 4205 10252 

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:22 PM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 29, 2:22 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT TUE MAR 29 2016

.SYNOPSIS...
ISSUED AT 322 PM CDT TUE MAR 29 2016

H5 ANALYSIS THIS MORNING HAS A CLOSED LOW ALONG THE UTAH AND
NEVADA BORDER. 100 METER HT FALLS WERE NOTED ACROSS SRN CALIFORNIA
INTO NRN AZ AND A 90 KT H5 JET STREAK EXTENDED FROM SAN DIEGO...TO
FLAGSTAFF AZ. UPSTREAM OF THE LOW...RIDGING WAS PRESENT FROM THE
OZARKS NWD INTO NRN MINNESOTA...WHILE A TROUGH OF LOW PRESSURE WAS
PRESENT OVER THE CANADIAN MARITIMES AND NEW ENGLAND. CLOSER TO
WESTERN AND NORTH CENTRAL NEBRASKA...A WEAK SHORTWAVE WAS NOTED
OVER SWRN NEBRASKA. THIS ALONG WITH SOME ELEVATED WARM AIR
ADVECTION...LED TO THUNDERSTORMS EARLIER THIS MORNING ACROSS THE
SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS ACTIVITY
HAS SINCE PUSHED EAST OF THE AREA. IN ITS WAKE...ABUNDANT HIGH
LEVEL CLOUDS CONTINUE TO STREAM INTO THE AREA FROM THE SOUTHWEST.
AT THE SURFACE...LOW PRESSURE WAS PRESENT OVER EASTERN COLORADO
WITH AN INVERTED SURFACE TROUGH EXTENDING NWD INTO THE CENTRAL
PANHANDLE OF NEBRASKA. EAST OF THIS LOW AND INVERTED SURFACE
TROUGH...WINDS WERE FROM THE SOUTH OR SOUTHEAST ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THIS AFTERNOON AND GUSTY. LOW LEVEL
MOISTURE CONTINUES TO STREAM INTO SOUTHWESTERN NEBRASKA THIS
AFTERNOON AS DEW POINTS ARE NOW IN THE LOWER 40S ACROSS SWRN
NEBRASKA. TEMPERATURES AS OF 3 PM CDT RANGED FROM 54 AT ONEILL TO
65 AT NORTH PLATTE AND IMPERIAL.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 322 PM CDT TUE MAR 29 2016

TONIGHT AND WEDNESDAY...IN THE TONIGHT PERIOD...THE MAIN
CHALLENGE IS PRECIPITATION AND THUNDERSTORM CHANCES FOR MAINLY
WESTERN PORTIONS OF THE FORECAST AREA. LATER THIS AFTERNOON
THROUGH EARLY EVENING...THE LATEST NAM12...GFS AND HRRR SOLNS
INITIATE CONVECTION ALONG THE NEBR/CO BORDER AROUND 23Z THIS
EVENING...LIFTING THIS NORTH NORTHEAST INTO THE WESTERN SANDHILLS
AND NWRN NEBRASKA THIS EVENING. GOOD DEEP LAYER SHEAR IS NOTED
TONIGHT WITH 40 TO 60 KTS NOTED. HOWEVER MEAGER CAPES OF 500 TO
1000 J/KG EXIST...SO THE SEVERE THREAT SHOULD BE FAIRLY MARGINAL
THIS EVENING. HOWEVER CANNOT RULE OUT A STRONG STORM OR TWO GIVEN
THE STRONG APPROACHING LOW AND DYNAMICS ALOFT. WILL CONTINUE TO
MENTION A STRONG TS THREAT GENERALLY WEST OF A NORTH PLATTE TO
VALENTINE LINE. OVERNIGHT...MORE WIDESPREAD PCPN WILL DEVELOP OVER
NORTHERN AND NORTHWESTERN PORTIONS OF THE FORECAST AREA. THIS IS
IN THE VICINITY OF A H7 FRONT WHICH IS ANCHORED ALONG THE SD/NEBR
BORDER. ELEVATED INSTABILITY CONTINUES OVERNIGHT AS WELL ACROSS
THE ENTIRE FORECAST AREA AS H800 LI/S REMAIN NEGATIVE ACROSS THE
NRN 2/3RDS OF THE FORECAST AREA. WITH THIS IN MIND...I KEPT IN A
MENTION OF THUNDER FROM THE INHERITED FCST. SHIFTING INTO
WEDNESDAY...RAIN WILL CONTINUE ACROSS NORTHERN NEBRASKA DURING THE
EARLY MORNING HOURS. AS THE H5 LOW TRACKS OUT OF THE PANHANDLE
INTO WEST CENTRAL NEBRASKA WEDS AM...AIR WILL COOL DOWN ENOUGH TO
SUPPORT SNOW IN THE NORTHWESTERN CWA DURING THE LATE MORNING
HOURS. A NICE AREA OF DEFORMATION PRECIPITATION WILL DEVELOP WEDS
ON THE NORTHERN PERIPHERY OF THE LOW AS IT TRACKS FROM WESTERN
NEBRASKA INTO EASTERN NEBRASKA. AS THIS FEATURE TRACKS EAST..IT
OPENS UP AS IT INCREASES ITS FORWARD SPEED ACROSS CENTRAL AND
EASTERN NEBRASKA. THIS WILL MAKE FOR A FAIRLY TIGHT WINDOW FOR
CONDS FAVORABLE FOR SNOW. THIS WINDOW HAS BECOME SMALLER WITH THIS
MORNINGS MODEL RUNS AS H85 TEMPS ARE NOW RUNNING 1-2C WARMER
COMPARED TO YESTERDAY/S RUNS. THAT BEING SAID...WITH THE CURRENT
TEMPERATURE PROFILE IN THE NORTHWEST...WE ARE LOOKING AT A 3-6 HR
WINDOW WHICH IS FAVORABLE FOR SNOW. ATTM THAT IS APPROXIMATELY
FROM 15 TO 21Z WEDS. WITH THIS IN MIND...CUT BACK SNOW ACCUMS IN
THE NORTHWEST AND NOW HAVE 3 TO 5 INCHES IN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES. WILL HOIST A WINTER WEATHER ADVISORY
FOR WEDS AND CANCEL THE WINTER STORM WATCH WITH THE AFTERNOON
PACKAGE. FURTHER EAST...THE THREAT FOR SEVERE STORMS IS STILL
EXPECTED TO BE EAST OF THE FORECAST AREA WEDS AFTN AND EVE AS THE
MODELS CONTINUE TO FORCE THE DRYLINE THROUGH THE FORECAST AREA
WEDS AM. THE ONLY AREA OF CONCERN FOR A STRONG STORM MAY LIE IN
THE FAR NERN CWA WHICH MAY END UP INVOF OF A WARM FRONT WEDS AFTN.
THIS IS MORE FAVORED WITH THE GFS SOLN AS THE NAM12 HAS THIS FRONT
SE OF THE AREA BY 21Z.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 322 PM CDT TUE MAR 29 2016

00Z THURSDAY AND BEYOND.  THE UPPER LEVEL TROUGH WILL CONTINUE TO
SWING THROUGH THE CWA LATE WEDNESDAY AFTERNOON...WITH THE TROUGH
AXIS EAST OF THE FORECAST AREA BY 06Z THURSDAY.  Q-VECTOR DIVERGENCE
AND RESULTANT FRONTOLYSIS WILL BE UNDERWAY SHORTLY AFTER 00Z...WITH
MOST LOCATIONS SEEING A MARKED DECREASE IN INTENSITY WELL BEFORE
06Z.  THE DECREASE IN QPF HOWEVER WILL BE SHORT-LIVED AS THE NEXT
SHORTWAVE AND ULJ DIVE SOUTH FROM WEST CENTRAL CANADA.  THE
TROPOSPHERE IS SHOWN TO BE SUFFICIENTLY SATURATED FOR AN ADDITIONAL
ROUND OF QPF BEGINNING LATE MORNING ON THURSDAY.  THE HEAVIEST QPF
IS SHOWN ACROSS NORTHEASTERN AND NORTH CENTRAL PORTIONS OF THE
FORECAST AREA WHERE OMEGA IS MAXIMIZED DURING THE EARLY AFTERNOON
THURSDAY. TEMPERATURES SUPPORT RAIN OVER SNOW...BUT WILL CONTINUE A
RAIN/SNOW MIX BEFORE 18Z AND AFTER 00Z AS TEMPERATURES WILL COOL
WITH THE DIURNAL TREND. ANY ACCUMULATIONS OF SNOW WILL BE LIGHT. DUE
TO RAPID COOLING ALOFT WITH THE SYSTEM...WEAK ELEVATED INSTABILITY
IS SHOWN IN THE VARIOUS SOLUTIONS...THUS SHOWERS ARE PREFERRED...BUT
A RUMBLE OR TWO OF THUNDER CANNOT BE RULED OUT.  THE CLIPPER LIKE
SYSTEM RAPIDLY ADVANCES EAST THURSDAY NIGHT INTO FRIDAY WITH QPF
ENDING FROM NORTHWEST TO SOUTHEAST.  BEYOND EARLY FRIDAY MORNING THE
FORECAST TURNS DRY WITH A STARK WARMING TREND.  THIS IS DUE TO THE
DEVELOPMENT OF AMPLIFIED RIDGE OVER THE WESTERN STATES. THE RIDGE
WILL EVENTUALLY BREAK DOWN AT DAY 7 OR BEYOND...THE BREAKDOWN WILL
NEED TO BE MONITORED FOR POTENTIAL FIRE WX CONCERNS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1204 PM CDT TUE MAR 29 2016

THUNDERSTORMS WILL DEVELOP LATE AFTERNOON ACROSS WESTERN
NEBRASKA AND MOVE NORTH NORTHEASTWARD THIS EVENING. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS IN THE KLBF VICINITY AFTER 00Z.
RAIN AND THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL NEBRASKA
AFTER 00Z AFFECTING KVTN. RAIN AND THUNDERSTORMS SHOULD MOVE OUT
OF THE AREA AFTER MIDNIGHT...WITH STRATUS SETTLING IN. RAIN
CHANCES INCREASE AGAIN AROUND 15Z ACROSS NORTH CENTRAL NEBRASKA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6
PM MDT/ WEDNESDAY FOR NEZ004-094.

&&

SYNOPSIS...BUTTLER
SHORT TERM...BUTTLER
LONG TERM...JACOBS
AVIATION...GOMEZ
Hazardous weather outlook, Mar 29, 2:53 PM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT TUE MAR 29 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-301030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT TUE MAR 29 2016 /253 PM MDT TUE MAR 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. THOUGH SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME...A STRONG STORM IS POSSIBLE...ESPECIALLY THIS EVENING
WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. HAIL AND GUSTY
WINDS WILL BE THE MAIN THREATS. THUNDERSTORMS WILL BE POSSIBLE
INTO THE OVERNIGHT HOURS MAINLY OVER NORTHERN NEBRASKA. THESE
STORMS OVERNIGHT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STORM SYSTEM WILL TRACK ACROSS THE STATE WEDNESDAY AND
WEDNESDAY NIGHT. THUNDERSTORMS...RAIN AND WINTRY PRECIPITATION
WILL BE POSSIBLE WITH THIS SYSTEM ALONG WITH STRONG WINDS.

AS COLDER AIR MOVES IN WEDNESDAY MORNING INTO WEDNESDAY
NIGHT...RAIN WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. IN ADDITION TO BLUSTERY NORTHWEST
WINDS...ACCUMULATING SNOW IS POSSIBLE GENERALLY WEST OF A LINE
FROM BIG SPRINGS TO CODY. AT THIS TIME...ACCUMULATIONS OF 2 TO 6
INCHES ARE POSSIBLE...MAINLY OVER SHERIDAN AND FAR NORTHWESTERN
CHERRY COUNTY.

BEYOND WEDNESDAY NIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Special weather statement, Mar 29, 5:41 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT TUE MAR 29 2016

NEZ022-035-056-057-300030-
GARDEN NE-KEITH NE-DEUEL NE-ARTHUR NE-
541 PM MDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...SOUTHEASTERN
GARDEN...EASTERN DEUEL AND NORTHERN KEITH COUNTIES UNTIL 630 PM
MDT...

AT 540 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
KEYSTONE TO NEAR BARTON...AND MOVING NORTH AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELMAR...BUCKTAIL...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
LEWELLEN...ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND...
HAYTHORN LAKE...BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...BUCKTAIL
LAKE...OTTER CREEK CAMPGROUND...WINDLASS HILL...LEMOYNE...RUTHON...MCKEAG
AND EAGLE GULCH CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 97 AND 122.
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138...AND BETWEEN MILE
MARKERS 170 AND 179.
 INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 98.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4129 10143 4103 10225 4135 10234 4165 10141
TIME...MOT...LOC 2340Z 175DEG 27KT 4131 10145 4106 10223

MOLDAN/COLE
Local storm report, Mar 29, 5:43 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             4 WSW BIG SPRINGS       41.04N 102.15W
03/29/2016  E0.75 INCH       DEUEL              NE   TRAINED SPOTTER

&&

MOLDAN
Special weather statement, Mar 29, 5:48 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT TUE MAR 29 2016

NEZ022-035-036-056-057-300030-
GARDEN NE-KEITH NE-DEUEL NE-ARTHUR NE-MCPHERSON NE-
648 PM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...SOUTHEASTERN
GARDEN...NORTHEASTERN DEUEL...NORTHWESTERN KEITH AND WEST CENTRAL
MCPHERSON COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

AT 647 PM CDT/547 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
KEYSTONE TO NEAR BIG SPRINGS...AND MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELMAR...BUCKTAIL...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
LEWELLEN...ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND...
BUCKTAIL LAKE...OTTER CREEK CAMPGROUND...WINDLASS HILL...LEMOYNE...
RUTHON...FLATTS...MCKEAG AND EAGLE GULCH CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 99 AND 118.
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138...AND BETWEEN MILE
MARKERS 179 AND 183.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 10143 4109 10217 4132 10235 4161 10132
TIME...MOT...LOC 2347Z 197DEG 25KT 4131 10146 4111 10214

MOLDAN/COLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:38 PM MDTSpecial Weather StatementLBFHooker52 min
Mar 29, 6:46 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Keith, Lincoln, McPherson108 days
Mar 29, 6:51 PM MDTSevere Thunderstorm WarningLBFArthur, Lincoln, McPherson108 days
Mar 29, 7:02 PM MDTSevere Thunderstorm WarningLBFArthur, Keith23 min
Mar 29, 7:23 PM MDTSevere Thunderstorm WarningLBFCherry27 min
Mar 29, 7:26 PM MDTSevere Thunderstorm WarningLBFMcPherson28 min
Mar 29, 7:35 PM MDTSpecial Weather StatementLBFKeith40 min
Mar 29, 7:36 PM MDTSpecial Weather StatementLBFDeuel39 min
Mar 29, 7:59 PM MDTSevere Thunderstorm WarningLBFKeith46 min
Mar 29, 9:16 PM MDTSpecial Weather StatementLBFMcPherson44 min
Mar 29, 9:58 PM MDTSpecial Weather StatementLBFThomas47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.